MAUDE Adverse Event Report: IOTAMOTION INC. Drive Unit component of iotaSOFT Insertion System

IOTAMOTION INC. Drive Unit component of iotaSOFT Insertion System
Model Number IM-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Manufacturer representative present at surgery adn reported at conclusion of use of the medical device (following standard procedures), the base of the drive unit was being removed from its fixation (2 self-drilling screws) on the skull and the screw head separated from the shaft on one of the two screws during their removal.One screw was removed intact, the other separated (head from shaft) with the removal of the screw head considered unremarkable.The surgeon then removed the screw shaft by drilling around it to loosen it from the surrounding bone and was able to remove it in its entirety.Surgeon completed the procedure sucessfully.Manufacturer representative requested return of both pieces of screw to company for evaluation.It was reported that the surgeon did not elect to use the screwdriver that accompanied the sterile, single use drive unit component (recommended for use in the accompanying ifu) but rather sourced their own.The component (screw) is undergoing inhouse and laboratory inspection to ascertain cause of screw failure.Follow-up status on patient recovery and safe and effective use with implant will also be monitored.

Brand Name
Drive Unit component of iotaSOFT Insertion System
Common Device Name
Drive Unit
Manufacturer (Section D)
IOTAMOTION INC.
4205 white bear parkway
suite 600
st. paul MN 55110
Manufacturer (Section G)
Biotex, Inc.
114 holmes rd
houston TX 77045
Manufacturer Contact
khamporn pendergrass
4205 white bear parkway
suite 600
st. paul, MN 55110
+1(651)447-4177
MDR Report Key20107389
Report Number3030411493-2024-00001
Device Sequence Number8475680
Product Code QQH
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
DEN190055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberIM-00
Device Lot Number103443
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown